Get access

High dosage of aripiprazole-induced dysphagia

Authors

  • Ta-Wei Lin MD,

    1. Department of Psychiatry, Lu-Tung Branch of Changhua Christian Hospital, LuKang, Taiwan
    2. Department of Psychiatry, Changhua Christian Hospital, Changhua, Taiwan
    Search for more papers by this author
  • Bo-Shyan Lee MD,

    1. Department of Psychiatry, Lu-Tung Branch of Changhua Christian Hospital, LuKang, Taiwan
    Search for more papers by this author
  • Yi-Cheng Liao MD,

    1. Department of Psychiatry, Lu-Tung Branch of Changhua Christian Hospital, LuKang, Taiwan
    2. Department of Psychiatry, Changhua Christian Hospital, Changhua, Taiwan
    Search for more papers by this author
  • Nan-Ying Chiu MD,

    1. Department of Psychiatry, Lu-Tung Branch of Changhua Christian Hospital, LuKang, Taiwan
    2. Department of Psychiatry, Changhua Christian Hospital, Changhua, Taiwan
    3. Department of Respiratory Care, Chang Jung Christian University, Tainan, Taiwan
    Search for more papers by this author
  • Wen-Yu Hsu MD

    Corresponding author
    1. Department of Psychiatry, Lu-Tung Branch of Changhua Christian Hospital, LuKang, Taiwan
    2. Department of Psychiatry, Changhua Christian Hospital, Changhua, Taiwan
    • Department of Psychiatry, Lu-Tung Branch of Changhua Christian Hospital, 888 Lu-Tung Road, LuKang Town, Changhua County, Taiwan
    Search for more papers by this author

Abstract

Background:

Dysphagia as a main manifestation of extrapyramidal symptoms is an uncommon adverse effect of second-generation antipsychotics.

Method:

We present a 54-year-old drug-naïve patient with schizophrenia, who developed dysphagia with aripiprazole 30 mg daily treatment.

Results:

This is the first case report on aripiprazole-induced dysphagia. We discuss the risk factors that led to dysphagia in this case.

Conclusion:

Aripiprazole-induced dysphagia is rare, and it is important to beaware that it does occur with high-dosage treatment. © 2011 by Wiley Periodicals, Inc. (Int J Eat Disord 2012)

Ancillary